MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that under the guidance of the guidewire, the catheter successfully reached the lesion area.The catheter broke when the syringe pushed the contrast agent.The operation was carried out smoothly after replacing a catheter.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for onyx embolization for cerebrovascular malformation.Patient's vessel tortuosity was severe.Access vessel was the femoral artery with a 5mm diameter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the break was not determined.The marathon was broken before the injection of liquid embolic agent began, and it broke when the contrast agent was injected with a syringe during marathon angiography.There was¿continuous injection of the liquid embolic agent.The injection rate was followed as indicated in the competitor¿s ifu.The liquid embolic agent did not get embedded in an unintended location, it was injected.This event did not require¿medical intervention.The subject is recovering well from the procedure.It was confirmed that there were no issues with the onyx.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 product analysis: equipment used: vis (m-78210), 203cm ruler (m-83360) as found condition: the marathon catheter was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: the marathon catheter shaft was found to have detached from within the catheter hub.The strain relief and catheter hub were not returned.Upon inspection, there does not appear to be the presence of adhesive at the proximal end of the catheter shaft.No damage was found with the catheter shaft or distal tip.Testing/analysis: the marathon catheter shaft total length was measured to be ~168.5cm.Conclusion: based on the device analysis and reported information, the customer¿s report was confirmed as the marathon catheter shaft was found to have detached from within the catheter hub.An incomplete or compromised hub bond can lead to an unintended detachment of the catheter hub from the catheter body.However, the root cause could not be determined.A review of the device history records was performed.No potential manufacturing issues that may be related to this event were identified.The device met all manufacturing specifications upon release.No further manufacturing investigation or actions are recommended.H6 coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22575895
Report Number2029214-2025-01663
Device Sequence Number9559795
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)270605(10)B741819
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB741819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer07/24/2025
09/08/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/21/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight60 KG